Thunderstorm Wind, Wood
- When
- June 12, 2:05 PM CST
- Where
- Wood County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.767, -95.433
Trees and power lines down across the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 1:45 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT THU JUN 12 2003 SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE REMAINED MOSTLY SOUTH OF INTERSTATE 20. VERY HIGH CAPES AND MUCH WEAKER CAPPING THAN NORTH OF INTERSTATE 20. WILL LEAVE IN CHANCE CATEGORY OVERNIGHT. MOST OF THIS ACTIVITY WILL MOVE EAST AND OR DISSIPATE... BUT STRONG SHORT WAVE RIDING RED RIVER VALLEY COULD BRING BACK PERIPHERAL ACTIVITY BEFORE SUNRISE. THIS WAVE WILL RESULT IN HIGHER POPS ELSEWHERE IN THE REGION. NOT SURE WHETHER CLUSTER OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING TOWARDS AREA IS FORERUNNER OF THIS COMING EARLY...OR A SEPARATE ROUND. WILL GO PRETTY CLOSE TO MET GUIDANCE ON TEMPS AS THEY HAVE MORE ACCURATELY REFLECTED THE MUCH LOWER CLOUD COVER TEMPERATURES ACROSS AREA TODAY. MODELS VARYING WIDELY ON POPS THRU FORECAST PERIOD. ETA HAS BECOME THE WET MODEL...AVN QUITE DRY. ALL MODELS RAISING CHANCES ON SATURDAY AS A FRONTAL BOUNDARY REACHES THE NORTHERN FRINGE OF AREA. ETA REALLY WRAPS WINDS INTO IMPRESSIVE SURFACE LOW DEVELOPMENT OVER THE AREA LATER IN WEEKEND. BUT PUSHES HIGHER INSTABILITY SOUTH OF LOW...NEAR GULF. AVN PUSHES BOUNDARY SOUTH SLOWER...LACKING AS MUCH CIRCULATION. HOWEVER...IT BLOWS UP DOUBLE DIGIT NEGATIVE LIS JUST NORTH AND WEST OF AREA SATURDAY AND SUNDAY. ETA DEVELOPS SEVERAL PERIODS OF GOOD UPPER LEVEL DIRECTIONAL DIVERGENCE THRU WEEKEND...DUE TO COMPLEX BENDINGS OF SOUTHERN STREAM JET. AVN PINPOINTS CENTRAL TX IN STRONG KINKING OF SOUTHERN STREAM...POSSIBLE SOURCE REGION OF A LATE FRIDAY NIGHT MCS. THE EXTENDED PERIOD WILL BE SOMEWHAT DEPENDENT ON THE EVENTUAL MOVEMENT OF A STALLING FRONT OVER THE REGION ON MONDAY. FOR NOW... GOING WITH CHANCE SOUTH OF FRONT...SLIGHT CHANCE NORTH...WITH ASSUMPTION FRONT MOVES SOUTH TOWARDS THE GULF BY TUESDAY. LEAVING IN LOW CHANCE BEHIND FRONT AS IT APPEARS MOISTURE WILL CONTINUE TO WRAP BACK FROM E-NE FLOW. THIS MAY WELL BE ENOUGH TO KEEP TEMPERATURES FROM BOUNCING BACK ABOVE THE 90 DEGREE MARK THROUGHOUT NEXT WEEK. VII SHV 72/88/72/87 5324 MLU 72/87/71/90 5324 TXK 72/88/71/84 6335 TYR 72/91/73/86 5235 LFK 72/90/73/90 4224 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG THUNDERSTORMS WERE MOVING INTO THE EAST TEXAS LAKES REGION BY MIDDAY. THESE STORMS MAY INTENSIFY AND BECOME SEVERE ACROSS PORTIONS OF TEXAS AND LOUISIANA...MAINLY SOUTH OF INTERSTATE 20... DURING THE AFTERNOON. HOWEVER...ONLY MARGINALLY SEVERE WINDS AND HAIL IS EXPECTED FROM THESE STORMS. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN PLAINS LATER IN THE EVENING. MORE WIDESPREAD SEVERE WEATHER IS POSSIBLY DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION FRIDAY AND POSSIBLY INTO THE WEEKEND. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
The Shreveport radar (KSHV), 153 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364938.